This patient support community is for discussions relating to women's health issues, including bone health, gynecologic cancers, genetic testing, heart disease, infectious diseases, work issues, mammograms, reproductive health, sexuality, domestic abuse and sexual violence.
so early monday morning , my boyfriend and i were having sex and our condom broke . i have levonorgestrel at my disposal , but i haven't used it as a regular birth control . we had a similar situation a few months ago , and i used 4 pills of levonorgestrel immediately , & then 4 more in 12 hours following the first dosage , as recommended by a university healthcare website . everything worked out fine , & i felt very mild abdominal pain .
i tried the same method the day after this more recent incident occurred , but after taking the second dose , i began vomiting uncontrollably for the following 9 hours . since i threw up the pills , is it safe for me to try this method again ?
You're using regular birth control pills in a higher dose to replace an emergency contraception? Honestly that doesn't sound safe at all! Vomiting for 9 hours is a big red flag and I think you should see a dr, especially if you're still doing this. Definitely don't take any more pills because they could seriously harm your body. Talk to a dr about a regular form of birth control considering you can harm your body by taken even FDA approved emergency contraception more than a couple times a year. It really is a very extreme thing to do to a body and the hormones, also a regular form of birth control is better at preventing pregnancy then emergency contraception and usually has a lot less side effects.
Please don't take any more of these pills even if there are extensive studies showing it's ok to use them as emergency contraception, vomiting for several hours means you're body cannot handle it. Also be very careful because excessive vomiting can lead to dehydration which can be deadly. So if you ever vomit like this again go straight to the er.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.